Infusion After Effects

©Zebra's Child
                                                                                    ©Zebra’s Child

This is a picture of my head at the moment. Flourishing, unfortunately.

Ah, the blessing and curse of gamma globulin infusions. I haven’t been posting as often because I’ve had high pain levels for the last two weeks. Please bear in mind that my body is in pain every hour of every day, and it’s just something I live with. Sort of like living with the tasks of changing diapers or cleaning bathrooms, only worse. It’s been that way for about 30 years. But curling up in a ball and not doing anything on a daily basis is just not an option for me, so I do my best to just get on with the business of living as best I can.

Until I can’t. Which happens sometimes. Sometimes it’s because I’m ill or exhausted or my body isn’t working correctly.  But sometimes it’s because the pain has gotten to the point where I can’t concentrate enough to read or hold a coherent conversation, or even follow the clues in a TV crime drama. Now that’s really sad! Clues laid out so I can figure out who did it, and my brain doesn’t work? Ouch. I love figuring out who did it. (Yes, I am a fan of murder mysteries.)

That was the level of pain after my last infusion. For those of you who have a PID, I know you are familiar with the problem. Gamma Globulin literally keeps us alive, just as much as dialysis keeps a kidney patient alive. But the treatment for many of us comes with some pretty severe side effects. I am given some hard hitting pre-meds before and during my full day IVIG, and I also have a half day infusion the day before specifically to help with the out-of-control headache that the IVIG causes. But sometimes all those pre-meds don’t measure up to the hard hitting torture vice that can take over my head afterwards. My infusion two weeks ago was one of those times.

So. I am better, but but still seem to have been left alone in the dungeon with the inquisitor. He just seems to have dialed the strength down one notch. Or maybe not. At any rate, maybe tomorrow will be better. I hope so.

7 thoughts on “Infusion After Effects”

  1. Dear, Hannah, I have been thinking of you and sending positive vibes and prayers hoping all was well. I will continue to say prayers that you have the strength to move past this moment in time of pain and into a better place. Blessings!

    1. Thanks, Barbara. It will get better eventually. It just depends, as my neurologist says, on how patient I am. We’re away from home for a week, visiting the kids with the new grand baby and helping out. :0) But if it is still this bad when we get home in a week, I’ll go in for a shot of something strong if I need to in order to break the cycle. By then it will have been three weeks of this level of pain. Only had to do that once before, but will do it again if necessary. I try to save that shot or IV as a last resort when the oral pain meds don’t work, though, because the stuff is so strong. Thanks for your prayers and encouragement!!

    1. Thanks so much, Su! Today was a little better, so I’m hoping the trend will continue. Sometimes it does, sometimes it goes back and forth. Sometimes….. well, who knows. All hugs and best wishes gratefully accepted!!

I love getting comments....... so weigh in!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s